Alert archive / Oregon / Small Craft Advisories in 2017

Small Craft Advisory 52, NWS Medford, OR

May 13, 2017

NWS Medford, OR issued this small craft advisory at May 13, 2017, 2:56 AM PDT. It took effect at May 14, 2017, 2:00 PM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
May 13, 2017, 2:56 AM PDT (09:56 UTC)
In effect from
May 14, 2017, 2:00 PM PDT
Expired
May 15, 2017, 8:00 AM PDT
In force
18 hr
Issued by
NWS Medford, OR

The text

As transmitted.

491 
WHUS76 KMFR 130956
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
256 AM PDT SAT MAY 13 2017

PZZ356-376-132300-
/O.CAN.KMFR.SE.W.0036.000000T0000Z-170513T1200Z/
/O.CON.KMFR.SW.Y.0052.000000T0000Z-170513T2100Z/
/O.NEW.KMFR.SC.Y.0052.170514T2100Z-170515T0300Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
256 AM PDT SAT MAY 13 2017

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 2 PM PDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 8 PM PDT SUNDAY...

* WINDS...WESTERLY AT 10 TO 15 KT THEN BECOMING NORTH EARLY
  SUNDAY. WINDS WILL INCREASE TO 15 TO 25 KT SUNDAY AFTERNOON AND
  EVENING WITH THE STRONGEST WINDS SOUTH OF GOLD BEACH BETWEEN 5
  AND 30 NM FROM SHORE.

* SEAS...AT A PEAK OF 9 TO 11 FEET AT 11 SECONDS EARLY THIS
  MORNING BUT REMAINING STEEP INTO THIS AFTERNOON WITH A
  COMBINATION OF WIND WAVES AND FRESH SWELL. SEAS WILL BECOME WIND
  WAVE DOMINATED AGAIN ON SUNDAY. 

* AREAS AFFECTED...ALL AREAS INTO THIS AFTERNOON THEN SOUTH OF
  GOLD BEACH ON SUNDAY AFTERNOON AND EVENING. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ370-132100-
/O.CAN.KMFR.SE.W.0036.000000T0000Z-170513T1200Z/
/O.EXT.KMFR.SW.Y.0052.170513T0956Z-170513T2100Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
256 AM PDT SAT MAY 13 2017

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
2 PM PDT THIS AFTERNOON...

* SEAS...AT A PEAK OF 9 TO 11 FEET AT 11 SECONDS EARLY THIS
  MORNING BUT REMAINING STEEP INTO THIS AFTERNOON WITH A
  COMBINATION OF WIND WAVES AND FRESH SWELL. 

* AREAS AFFECTED...ALL AREAS INTO THIS AFTERNOON.  

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-132100-
/O.CAN.KMFR.SE.W.0036.000000T0000Z-170513T1200Z/
/O.CON.KMFR.SW.Y.0052.000000T0000Z-170513T2100Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
256 AM PDT SAT MAY 13 2017

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 2 PM PDT THIS AFTERNOON...

* SEAS...AT A PEAK OF 9 TO 11 FEET AT 11 SECONDS EARLY THIS
  MORNING BUT REMAINING STEEP INTO THIS AFTERNOON WITH A
  COMBINATION OF WIND WAVES AND FRESH SWELL. 

* AREAS AFFECTED...ALL AREAS INTO THIS AFTERNOON.  

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
6 follow-up statements
197 
WHUS76 KMFR 132129
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
229 PM PDT SAT MAY 13 2017

PZZ356-376-141200-
/O.EXT.KMFR.SW.Y.0052.000000T0000Z-170514T0300Z/
/O.EXT.KMFR.SC.Y.0052.170514T2100Z-170515T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
229 PM PDT SAT MAY 13 2017

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
8 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM TO 11 PM PDT
SUNDAY...

* WINDS...NORTHWEST 10 TO 15 KT THROUGH SUNDAY MORNING...THEN
  BECOMING NORTH AND RISING TO 20 TO 30 KT WITH GUSTS TO 35 KT
  SUNDAY AFTERNOON THROUGH EVENING. 

* SEAS...STEEP WEST SWELL OF AROUND 10 FEET 11 SECONDS THROUGH
  THIS EVENING THEN DIMINISHING BELOW 10 FEET. RESIDUAL SWELL AND
  INCREASING WIND WAVES WILL PRODUCE STEEP COMBINED SEAS OF AROUND
  10 FEET AGAIN SUNDAY AFTERNOON AND EVENING.

* AREAS AFFECTED...THE STEEPEST SEAS THROUGH THIS EVENING WILL
  OCCUR BEYOND 5 NM FROM SHORE. ALL AREAS WILL BE AFFECTED BY
  STEEP SEAS SUNDAY AFTERNOON AND EVENING WITH THE STRONGEST WINDS
  AND STEEPEST SEAS OCCURING SOUTH OF GOLD BEACH AND BEYOND 5 NM
  FROM SHORE.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-370-140300-
/O.EXT.KMFR.SW.Y.0052.000000T0000Z-170514T0300Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
229 PM PDT SAT MAY 13 2017

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
8 PM PDT THIS EVENING...

* SEAS...WEST SWELL 10 FEET 11 SECONDS INTO THIS EVENING.

* AREAS AFFECTED...MAINLY BEYOND 5 NM FROM SHORE.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
572 
WHUS76 KMFR 140325
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
825 PM PDT SAT MAY 13 2017

PZZ356-376-141630-
/O.EXP.KMFR.SW.Y.0052.000000T0000Z-170514T0300Z/
/O.NEW.KMFR.SW.Y.0053.170514T0325Z-170514T0900Z/
/O.CON.KMFR.SC.Y.0052.170514T2100Z-170515T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
825 PM PDT SAT MAY 13 2017

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 AM
PDT SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 2 AM PDT
SUNDAY. 

* WINDS...NORTHWEST 10 TO 15 KT THROUGH SUNDAY MORNING...THEN 
  BECOMING NORTH AND RISING TO 20 TO 30 KT WITH GUSTS TO 35 KT 
  SUNDAY AFTERNOON THROUGH EVENING. 

* SEAS...STEEP WEST SWELL OF AROUND 10 FEET 11 SECONDS THROUGH
  THIS EVENING. RESIDUAL SWELL AND INCREASING WIND WAVES WILL 
  PRODUCE STEEP COMBINED SEAS OF AROUND 10 FEET AGAIN SUNDAY 
  AFTERNOON AND EVENING. 

* AREAS AFFECTED...THE STEEPEST SEAS THROUGH THIS EVENING WILL 
  OCCUR BEYOND 5 NM FROM SHORE. ALL AREAS WILL BE AFFECTED BY 
  STEEP SEAS SUNDAY AFTERNOON AND EVENING WITH THE STRONGEST 
  WINDS AND STEEPEST SEAS OCCURING SOUTH OF GOLD BEACH AND 
  BEYOND 5 NM FROM SHORE. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-370-140900-
/O.EXP.KMFR.SW.Y.0052.000000T0000Z-170514T0300Z/
/O.NEW.KMFR.SW.Y.0053.170514T0325Z-170514T0900Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
825 PM PDT SAT MAY 13 2017

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 AM
PDT SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 2 AM PDT
SUNDAY. 

* SEAS...WEST SWELL 10 FEET 11 SECONDS THROUGH THIS EVENING.

* AREAS AFFECTED...MAINLY BEYOND 5 NM FROM SHORE.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
621 
WHUS76 KMFR 141037
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
337 AM PDT SUN MAY 14 2017

PZZ356-376-142345-
/O.EXT.KMFR.SC.Y.0052.170514T2100Z-170515T0900Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
337 AM PDT SUN MAY 14 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM PDT MONDAY...

* WINDS...NORTH RISING TO 20 TO 30 KT WITH GUSTS TO 35 KT THIS
  AFTERNOON THROUGH THIS EVENING. WINDS WILL BEGIN TO DIMINISH
  LATE TONIGHT.

* SEAS...NORTH WIND WAVES AND FRESH STEEP NORTHWEST SWELL WILL
  PRODUCE STEEP COMBINED SEAS OF 6 TO 9 FEET THIS AFTERNOON
  THROUGH TONIGHT. 

* AREAS AFFECTED...ALL OF THE AREA WILL BE AFFECTED BY ADVISORY 
  LEVEL WINDS AND STEEP SEAS THIS AFTERNOON AND EVENING WITH THE 
  STRONGEST WINDS AND STEEPEST SEAS OCCURING SOUTH OF GOLD BEACH 
  AND BEYOND 5 NM FROM SHORE. ADVISORY CONDITIONS WILL PERSIST 
  LATE TONIGHT SOUTH OF GOLD BEACH.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
892 
WHUS76 KMFR 142127
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
227 PM PDT SUN MAY 14 2017

PZZ356-376-150900-
/O.CON.KMFR.SC.Y.0052.000000T0000Z-170515T0900Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
227 PM PDT SUN MAY 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY...

* WINDS...NORTH 20 TO 30 KT WITH GUSTS TO 35 KT. 

* SEAS...CHOPPY COMBINED SEAS OF 6 TO 9 FEET WITH A DOMINANT
  PERIOD AROUND 8 SECONDS. 

* AREAS AFFECTED...MOST AREAS SOUTH OF CAPE BLANCO...HOWEVER THE
  STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR SOUTH OF GOLD BEACH
  AND BEYOND 5 NM FROM SHORE. CONDITIONS IMPROVE FROM NORTH TO
  SOUTH TONIGHT. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
957 
WHUS76 KMFR 150312
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
812 PM PDT SUN MAY 14 2017

PZZ356-376-151615-
/O.EXT.KMFR.SC.Y.0052.000000T0000Z-170515T1800Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
812 PM PDT SUN MAY 14 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT MONDAY...

* WINDS...NORTH 15 TO 20 KT WITH GUSTS TO 25 KT.

* SEAS...CHOPPY COMBINED SEAS OF 6 TO 9 FEET WITH A DOMINANT 
  PERIOD AROUND 8 SECONDS. 

* AREAS AFFECTED...MOST AREAS SOUTH OF CAPE BLANCO...HOWEVER THE 
  STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR SOUTH OF GOLD BEACH
  AND BEYOND 5 NM FROM SHORE. CONDITIONS IMPROVE FROM NORTH TO 
  SOUTH TONIGHT. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
002 
WHUS76 KMFR 151114
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
414 AM PDT MON MAY 15 2017

PZZ356-376-160015-
/O.EXT.KMFR.SC.Y.0052.000000T0000Z-170515T1500Z/
/O.NEW.KMFR.SW.Y.0054.170516T1200Z-170517T0300Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
414 AM PDT MON MAY 15 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM PDT THIS
MORNING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 5 AM TO
8 PM PDT TUESDAY...


* WINDS...NORTH 15 TO 20 KT WITH GUSTS TO 25 KT EARLY THIS MORNING.

* SEAS...CHOPPY COMBINED SEAS OF 6 TO 8 FEET WITH A DOMINANT
  PERIOD AROUND 8 SECONDS EARLY THIS MORNING. SEAS DIMINISH
  SLIGHTLY LATER TODAY BUT WIND WAVES AND A FRESH NORTHWEST SWELL
  WILL PRODUCE STEEP SEAS OF 7 TO 10 FEET AT 9 SECONDS TUESDAY
  INTO TUESDAY EVENING. 

* AREAS AFFECTED...SOUTH OF GOLD BEACH AND BEYOND 5 NM FROM SHORE
  EARLY THIS MORNING THEN ALL OF THE WATERS TUESDAY INTO TUESDAY 
  EVENING.
  

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-370-160015-
/O.NEW.KMFR.SW.Y.0054.170516T1200Z-170517T0300Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
414 AM PDT MON MAY 15 2017

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 5 AM TO
8 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 5 AM TO
8 PM PDT TUESDAY. 

* SEAS...WIND WAVES AND A FRESH NORTHWEST SWELL WILL PRODUCE 
  STEEP SEAS OF 7 TO 10 FEET AT 9 SECONDS TUESDAY INTO TUESDAY 
  EVENING.

* AREAS AFFECTED...ALL OF THE WATERS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$
DW

HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at May 13, 2:49 AM PDT, 7 minutes earlier.

Area forecast discussion, May 13, 2:49 AM PDT, 7 minutes before
Area Forecast Discussion
National Weather Service Medford OR
249 AM PDT Sat May 13 2017

.DISCUSSION...A broad upper level trough remains over the Pac NW
today with a pool of cold air aloft that will provide for enough
instability for mainly afternoon and evening showers. In spite of
very cold air aloft yesterday, we did not see as many lightning
strikes. The cold pool today is not as high as yesterday and
should result in locally moderate showers.

On Sunday the trough remains but weakens a bit. We can't rule out
a chance of showers but they should be confined mainly in upslope
flow and over the mountains. Monday could see more sunshine but
with NW flow aloft we should still see upslope showers. However
both the ECMWF and the GFS bring in another closed low into
Vancouver Island by Monday evening, with a surface front down to
northern Oregon. As a result rain chance increases at the coast
and in the Umpqua Basin by Monday afternoon but could hold off in
the Rogue Valley until Monday night. Both models are remarkably
consistent with the GFS slightly slower but the main synoptic
looks are very similar. Confidence is high that we will see a
return to wet weather Monday night into Tuesday.

Snow levels this afternoon will range from 4500 to 5500 feet so
Crater Lake should see a few more inches of snow. On Monday snow
levels could rise to 5500-6500 feet from the Cascades eastward,
but could crash to around 4000 feet Tuesday afternoon. Crater
Lake, Mount Ashland and Mount Shasta could see 5 to 8 inches of
new snow Monday night through Tuesday night. The Warner mountains
could see 4 to 6 inches of new snow during this time.

On Tuesday the GFS is hinting at very strong winds across all of
our forecast area. This appears to be an outlier but bears
watching. I have increased wind speeds for Tuesday but not to the
extent of the GFS. /FB

&&

.AVIATION...13/06Z TAF CYCLE...Scattered light to moderate showers
will continue across the area tonight. Cigs/vis will be generally
VFR outside of showers, but areas of MVFR/IFR are possible along the
coast and in the Umpqua basin, especially within and near showers.
Rides into area terminals may be bumpy due to weak low level wind
shear, convection, and weak mountain wave turbulence. VFR should
return to most areas by late morning. -BPN

&&

.MARINE....Updated 800 PM PDT Friday 12 May 2017...Expect moderate
to heavy showers, isolated thunderstorms, and gusty southwest winds
through this evening as a cold front moves through. Conditions will
generally be of small craft advisory level except for a period
overnight where the combination of increasing west swell and
residual wind waves will produce very steep seas. Seas will be
highest beyond 5 NM from shore and north of Port Orford. A weaker
front will follow on Saturday with diminishing seas remaining steep.
Showers will diminish on Sunday while approaching high pressure
produces increasing north winds. The northerly winds will be
strongest Sunday afternoon and evening south of Port Orford,
especially south of Gold Beach. Another cold and wet frontal system
is likely to arrive on northwest flow Monday. High pressure will
return late Tuesday with northerly winds becoming strong again in
the southern portion of the waters. /BPN

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.

CA...None.

Pacific Coastal Waters...Small Craft Advisory from 2 PM to 8 PM PDT Sunday for
     PZZ356-376.
     Small Craft Advisory for hazardous seas until 2 PM PDT this
     afternoon for PZZ350-356-370-376.

FJB/FJB/DW

Nearby

Small Craft Advisories in Oregon, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.